Alert archive / Georgia / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 361, NWS Atlanta, GA

September 9, 2015Bartow County, Cherokee County, Pickens County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Sep 9, 2015, 7:10 PM EDT for Bartow County, Cherokee County, Pickens County, Georgia. It was in force for 50 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 9, 2015, 7:10 PM EDT (23:10 UTC)
Expired
Sep 9, 2015, 8:00 PM EDT
In force
50 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Bartow County, GA, Cherokee County, GA, Pickens County, GA

The radar

The Atlanta radar (KFFC), 115 km from the middle of the area, began a volume at 23:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 9, 7:15 PM EDTHAIL 11 Sw Gum Springs, GAPUBLIC REPORTED HAIL UP TO ONE INCH AND A FEW BRANCHES DOWN JUST OUTSIDE OF WHITE NEAR GUM SPRINGS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.2 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2015-09-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 507 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2015-09-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -33 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
507 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
516 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-33 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

741 
WUUS52 KFFC 092310
SVRFFC
GAC015-057-227-100000-
/O.NEW.KFFC.SV.W.0361.150909T2310Z-150910T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
710 PM EDT WED SEP 9 2015

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN PICKENS COUNTY IN NORTH CENTRAL GEORGIA...
  NORTHWESTERN CHEROKEE COUNTY IN NORTH CENTRAL GEORGIA...
  NORTHEASTERN BARTOW COUNTY IN NORTHWESTERN GEORGIA...

* UNTIL 800 PM EDT

* AT 710 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WHITE...OR
  13 MILES NORTH OF CARTERSVILLE...MOVING NORTHEAST AT 10 MPH.

  HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  JASPER...BALL GROUND...WHITE...WALESKA...PINE LOG...FUNKHOUSER...
  SALACOA VALLEY AND TALMADGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6 OR TWEET US YOUR REPORT AT NWSATLANTA.

&&

LAT...LON 3449 8447 3432 8437 3428 8484 3436 8486
      3440 8475 3440 8473 3441 8470 3441 8465
      3443 8465
TIME...MOT...LOC 2310Z 243DEG 10KT 3435 8473 

HAIL...0.75IN
WIND...60MPH
 
$$
2 follow-up statements
684 
WWUS52 KFFC 092336
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
736 PM EDT WED SEP 9 2015

GAC015-092345-
/O.CAN.KFFC.SV.W.0361.000000T0000Z-150910T0000Z/
BARTOW GA-
736 PM EDT WED SEP 9 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BARTOW COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED EAST OF 
BARTOW COUNTY. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3449 8447 3432 8437 3430 8465 3435 8465
      3435 8464 3436 8465 3443 8465
TIME...MOT...LOC 2335Z 259DEG 18KT 3437 8458 

$$

GAC057-227-100000-
/O.CON.KFFC.SV.W.0361.000000T0000Z-150910T0000Z/
PICKENS GA-CHEROKEE GA-
736 PM EDT WED SEP 9 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR SOUTHWESTERN PICKENS AND NORTHWESTERN CHEROKEE COUNTIES...

AT 735 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WALESKA...OR
10 MILES NORTHWEST OF CANTON...MOVING EAST AT 20 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
JASPER...BALL GROUND...WALESKA...SALACOA VALLEY AND TALMADGE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6 OR TWEET US YOUR REPORT AT NWSATLANTA.

&&

LAT...LON 3449 8447 3432 8437 3430 8465 3435 8465
      3435 8464 3436 8465 3443 8465
TIME...MOT...LOC 2335Z 259DEG 18KT 3437 8458 

HAIL...<.75IN
WIND...60MPH
 
$$
484 
WWUS52 KFFC 092355
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
755 PM EDT WED SEP 9 2015

GAC057-227-100003-
/O.EXP.KFFC.SV.W.0361.000000T0000Z-150910T0000Z/
PICKENS GA-CHEROKEE GA-
755 PM EDT WED SEP 9 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN PICKENS AND
NORTHWESTERN CHEROKEE COUNTIES WILL EXPIRE AT 800 PM EDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. 
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE AT 800 PM EDT.  

HOWEVER... THE STORM REMAINS STRONG NEAR TALMADGE OR JUST SOUTHWEST 
OF JASPER... AND GUSTY WINDS AND HEAVY RAIN ARE STILL LIKELY WITH 
THIS THUNDERSTORM. 

LAT...LON 3449 8447 3432 8437 3430 8465 3435 8465
      3435 8464 3436 8465 3443 8465
TIME...MOT...LOC 2352Z 243DEG 10KT 3437 8458 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 9, 3:18 PM EDT, 3 hours 52 minutes earlier.

Area forecast discussion, Sep 9, 3:18 PM EDT, 3 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
318 PM EDT WED SEP 9 2015

.SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/...
MODELS CONTINUE IN AGREEMENT WITH THE TROPICAL LOW PULLING NORTHEAST
OUT OF THE CWA THIS AFTERNOON. RESIDUAL MOISTURE WILL KEEP
SHOWERS/TSTORMS GOING THROUGH SUNSET...THEN THERE SHOULD BE A
DIMINISHING IN THE ACTIVITY. A STRONG SHORT WAVE MOVING THROUGH THE
MISSISSIPPI VALLEY WILL MOVE INTO THE TENNESSEE VALLEY LATE TONIGHT
AND THURSDAY BRINGING AN INCREASING CHANCE OF SHOWERS/TSTORMS TO THE
CWA. WILL BRING POPS BACK TO LIKELY LATE TONIGHT ACROSS EXTREME
NORTH GA...SPREADING THE LIKELY POPS INTO PARTS OF CENTRAL AND ALL
OF NORTH GA DURING THE DAY THURSDAY. THERE SHOULD BE A HIGHER RISK
OF THUNDERSTORMS...AND WITH THE TROPICAL MOISTURE REMAINING OVER THE
CWA...BRIEF HEAVY RAIN WILL BE POSSIBLE. THIS COULD BE ENOUGH TO
PRODUCE SOME BRIEF LOCALIZED FLOODING. THIS WILL DRIFT INTO CENTRAL
GEORGIA THURSDAY NIGHT KEEPING LIKELY POPS GOING ACROSS PARTS OF THE
CWA.

WITH ABUNDANT LOW LEVEL MOISTURE AROUND TONIGHT...WILL BE GOING
CLOSE TO PERSISTENCE ON LOWS TONIGHT. GUIDANCE IN AGREEMENT ON MAX
TEMPS THURSDAY WITH CLOSE TO PERSISTENCE TEMPS FOR LOWS ON THURSDAY
NIGHT.

17

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
NO MAJOR CHANGES MADE TO THE EXTENDED FORECAST. SLOW MOVING COLD
FRONT APPROACHING THURSDAY NIGHT AND FRIDAY AS AN UPPER LEVEL
TROUGH WEAKENS AS IT MOVES OVER THE AREA. AN AXIS OF DEEP MOISTURE
WILL BE ASSOCIATED. THIS WILL KEEP PRECIP CHANCES ON THE HIGH SIDE
OF THINGS FOR A LARGE PORTION OF THE AREA...ESPECIALLY ON FRIDAY.

MODELS SIMILAR WITH A LARGE UPPER LOW/TROUGH DEVELOPING FRIDAY
WITH AN UPPER LOW MOVING TO THE OH VALLEY AREA SUNDAY MORNING AND
MOVING TO THE NE STATES/SE CANADA LATE MONDAY AS SURFACE
HIGH PRESSURE MOVES TO THE SOUTHERN APPALACHIANS. THE MOVEMENT
OF THE UPPER SYSTEM CAUSES A COLD FRONT TO MOVE ACROSS THE AREA
ON SATURDAY...USHERING IN A COLDER AND DRIER AIRMASS FOR THE SECOND
HALF OF THE WEEKEND AND START OF NEXT WEEK.

FORECAST TEMPERATURES FALLING BELOW NORMAL STARTING WITH SATURDAYS
HIGHS...WITH LOWS IN THE 50S FOR A LARGE PORTION OF THE AREA SUNDAY
AND MONDAY MORNINGS.

01

&&

.AVIATION...
18Z UPDATE...
NO MAJOR CHANGES FROM THE PREVIOUS FORECAST. SHOWERS AND ISOLATED
TSRA DEVELOPING AND WILL CONTINUE ACROSS NORTH GA WITH A LITTLE
LESS COVERAGE ACROSS CSG/MCN. PRECIP WILL DIMINISH AFTER SUNSET.
SHRA/TSRA WILL INCREASE ACROSS NORTHWEST GA LATE TONIGHT/THURSDAY
MORNING IN ADVANCE OF A SHORT WAVE...BRINGING SCATTERED TO
WIDESPREAD SHRA AND ISOLATED TSRA TO ATL/AHN LATE THUR MORNING.
CIGS WILL BECOME VFR ALL AREAS THIS AFTERNOON...BECOMING MVFR LATE
TONIGHT WITH A SLOW RISE TO VFR BY 18Z THU. WINDS WILL REMAIN
LIGHT SOUTHWEST THROUGH THURSDAY.

//ATL CONFIDENCE...18Z UPDATE...
MEDIUM ON CIGS TONIGHT
MEDIUM ON TIMING OF PRECIP THURS
HIGH ON REMAINING ELEMENTS

17

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          72  86  70  84 /  70  60  60  50
ATLANTA         72  84  70  82 /  70  60  60  50
BLAIRSVILLE     66  78  66  79 /  70  70  60  40
CARTERSVILLE    71  84  69  83 /  70  70  60  50
COLUMBUS        73  87  73  84 /  40  60  60  60
GAINESVILLE     70  82  69  82 /  70  70  60  40
MACON           72  89  72  85 /  40  50  60  60
ROME            70  83  67  84 /  70  70  60  40
PEACHTREE CITY  72  83  71  82 /  60  60  60  50
VIDALIA         73  91  74  88 /  40  30  40  60

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...17
LONG TERM....01
AVIATION...17
Hazardous weather outlook, Sep 9, 12:13 PM EDT, 6 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1213 PM EDT WED SEP 9 2015

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-101615-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1213 PM EDT WED SEP 9 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT.

WEATHER HAZARDS EXPECTED...
BRIEF GUSTY WINDS...OCCASIONAL LIGHTNING AND LOCALLY HEAVY RAIN.

DISCUSSION...
TROPICAL MOISTURE WILL CONTINUE TO MOVE NORTHWARD ACROSS THE
STATE THROUGH TONIGHT. WITH DAYTIME HEATING THIS AFTERNOON EXPECT
SHOWERS AND THUNDERSTORMS TO BECOME WIDESPREAD ACROSS THE AREA.
INSTABILITIES ARE WEAK TO MARGINAL SO NOT EXPECTING ANY STORMS TO
REACH SEVERE LIMITS

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGH SATURDAY AS A
COLD FRONT MOVES ACROSS THE AREA. SOME STORMS WILL HAVE THE
POTENTIAL TO PRODUCE GUSTY WINDS... FREQUENT LIGHTNING AND LOCALLY
HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

In the hours before

Special weather statement, Sep 9, 4:59 PM EDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
459 PM EDT WED SEP 9 2015

GAZ033-034-045-092145-
DEKALB GA-NORTH FULTON GA-GWINNETT GA-
459 PM EDT WED SEP 9 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DEKALB...NORTH
FULTON AND NORTHWESTERN GWINNETT COUNTIES UNTIL 545 PM EDT...

AT 458 PM EDT...A STRONG THUNDERSTORM WAS NEAR DORAVILLE...OR 12
MILES NORTH OF DECATUR...MOVING EAST AT 15 MPH.

  HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
           AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
           LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
           THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
LAWRENCEVILLE...SANDY SPRINGS...ROSWELL...DUNWOODY...DULUTH...
SUWANEE...LILBURN...CHAMBLEE...NORCROSS...DORAVILLE...BERKELEY
LAKE...NORTH ATLANTA AND MECHANICSVILLE.

LAT...LON 3408 8401 3391 8400 3388 8441 3398 8438
      3405 8411 3405 8410 3406 8408
TIME...MOT...LOC 2058Z 255DEG 15KT 3395 8427
Special weather statement, Sep 9, 5:09 PM EDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
509 PM EDT WED SEP 9 2015

GAZ093-104-105-092145-
SUMTER GA-MACON GA-DOOLY GA-
509 PM EDT WED SEP 9 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SUMTER...SOUTHERN
MACON AND NORTHWESTERN DOOLY COUNTIES UNTIL 545 PM EDT...

AT 508 PM EDT...A STRONG THUNDERSTORM WAS NEAR OGLETHORPE...MOVING
EAST AT 20 MPH.

  HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
           AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
           LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
           MOTORISTS SHOULD SLOW DOWN AND USE EXTRA CAUTION.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
OGLETHORPE...MONTEZUMA...BYROMVILLE...ANDERSONVILLE...LILLY...
DOOLING...FOUNTAINVILLE...ANDERSONVILLE NATIONAL HISTORIC...CLEARVIEW
AND PENNINGTON.

LAT...LON 3214 8417 3229 8417 3242 8384 3238 8384
      3238 8386 3236 8386 3236 8385 3229 8385
      3229 8384 3215 8384
TIME...MOT...LOC 2108Z 254DEG 17KT 3223 8407
Special weather statement, Sep 9, 6:02 PM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
602 PM EDT WED SEP 9 2015

GAZ019-020-092245-
BARTOW GA-FLOYD GA-
602 PM EDT WED SEP 9 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BARTOW AND
SOUTHEASTERN FLOYD COUNTIES UNTIL 645 PM EDT...

AT 602 PM EDT...A STRONG THUNDERSTORM WAS 7 MILES NORTHWEST OF
TAYLORSVILLE...OR 9 MILES SOUTHEAST OF ROME...MOVING EAST AT 20 MPH.

  HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
           AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
           LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
           MOTORISTS SHOULD SLOW DOWN AND USE EXTRA CAUTION.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
ROME...CARTERSVILLE...EUHARLEE...KINGSTON...TAYLORSVILLE...
CASSVILLE...LINDALE...SENEY AND STILESBORO.

LAT...LON 3432 8487 3408 8482 3408 8505 3410 8505
      3410 8512 3408 8512 3408 8515 3410 8516
      3410 8525 3422 8526
TIME...MOT...LOC 2202Z 261DEG 16KT 3415 8508
Special weather statement, Sep 9, 6:08 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
608 PM EDT WED SEP 9 2015

GAZ025-034-035-092245-
GWINNETT GA-BARROW GA-JACKSON GA-
608 PM EDT WED SEP 9 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GWINNETT...BARROW
AND SOUTHWESTERN JACKSON COUNTIES UNTIL 645 PM EDT...

AT 608 PM EDT...A STRONG THUNDERSTORM WAS OVER AUBURN...OR NEAR
WINDER...MOVING EAST AT 25 MPH.

  HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
           AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
           LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
           MOTORISTS SHOULD SLOW DOWN AND USE EXTRA CAUTION.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
LAWRENCEVILLE...WINDER...JEFFERSON...SUGAR HILL...SUWANEE...BUFORD...
BRASELTON...AUBURN...DACULA...GRAYSON...STATHAM...ARCADE...
HOSCHTON...BETHLEHEM...PENDERGRASS...CARL...CHATEAU ELAN...COUNTY
LINE...RUSSELL AND FORT YARGO STATE PARK.

LAT...LON 3419 8358 3397 8353 3390 8365 3390 8376
      3391 8377 3393 8380 3390 8384 3389 8402
      3408 8405 3411 8390 3410 8387 3414 8381
TIME...MOT...LOC 2208Z 254DEG 21KT 3403 8381
Special weather statement, Sep 9, 6:48 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
648 PM EDT WED SEP 9 2015

GAZ020-021-092330-
BARTOW GA-CHEROKEE GA-
648 PM EDT WED SEP 9 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BARTOW AND CHEROKEE
COUNTIES UNTIL 730 PM EDT...

AT 647 PM EDT...A STRONG THUNDERSTORM WAS NEAR CARTERSVILLE...MOVING
EAST AT 15 MPH.

  HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
           AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
           LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
           MOTORISTS SHOULD SLOW DOWN AND USE EXTRA CAUTION.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
CANTON...CARTERSVILLE...WOODSTOCK...HOLLY SPRINGS...EUHARLEE...
EMERSON...BALL GROUND...WHITE...WALESKA...KINGSTON...BUFFINGTON...
CASSVILLE...LEBANON...UNION HILL...RED TOP MOUNTAIN STATE PARK...
BRIDGEMILL...LAKE ARROWHEAD...HOBGOOD PARK...KELLOGG CREEK AND
HICKORY FLAT.

LAT...LON 3438 8454 3438 8444 3439 8444 3439 8443
      3438 8442 3438 8440 3412 8437 3412 8439
      3411 8440 3411 8442 3408 8442 3409 8491
      3423 8495
TIME...MOT...LOC 2247Z 251DEG 12KT 3420 8471
Special weather statement, Sep 9, 6:54 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
654 PM EDT WED SEP 9 2015

GAZ025-035>037-047-092345-
OCONEE GA-BARROW GA-CLARKE GA-JACKSON GA-WALTON GA-
654 PM EDT WED SEP 9 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN OCONEE...SOUTHEASTERN
BARROW...CLARKE...SOUTHEASTERN JACKSON AND NORTHEASTERN WALTON
COUNTIES UNTIL 745 PM EDT...

AT 654 PM EDT...A STRONG THUNDERSTORM WAS NEAR BETHLEHEM...OR 7 MILES
SOUTH OF WINDER...MOVING EAST AT 15 MPH.

  HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
           AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
           LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
           MOTORISTS SHOULD SLOW DOWN AND USE EXTRA CAUTION.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
WINDER...WATKINSVILLE...ATHENS...STATHAM...ARCADE...WINTERVILLE...
BOGART...NORTH HIGH SHOALS...BETHLEHEM...HULL...ATHENS-CLARKE COUNTY
(BALANCE)...WHITEHALL...GRATIS...BEECHWOOD HILLS...BEAR CREEK
RESERVOIR...SANDY CREEK RECREATION AREA...CAMPTON...BOLD SPRINGS...
STATE BOTANICAL GARDEN OF GA AND BARRETTS MILL.

LAT...LON 3406 8338 3405 8339 3403 8332 3400 8328
      3400 8327 3398 8327 3397 8326 3384 8334
      3382 8377 3392 8381 3408 8350
TIME...MOT...LOC 2254Z 250DEG 12KT 3390 8367

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 8, 8:18 PM EDTSpecial Weather StatementFFCCoweta, Meriwether, Pike27 min
Sep 8, 8:42 PM EDTSpecial Weather StatementFFCHenry33 min
Sep 8, 8:47 PM EDTSpecial Weather StatementFFCCoweta28 min
Sep 8, 9:15 PM EDTSpecial Weather StatementFFCCoweta30 min
Sep 8, 9:17 PM EDTSpecial Weather StatementFFCDeKalb28 min
Sep 8, 9:19 PM EDTSpecial Weather StatementFFCWarren26 min
Sep 8, 9:47 PM EDTSpecial Weather StatementFFCGreene, Hancock, Taliaferro, Warren28 min
Sep 9, 3:11 PM EDTSpecial Weather StatementFFCCoweta49 min
Sep 9, 3:33 PM EDTSpecial Weather StatementFFCWebster27 min
Sep 9, 3:37 PM EDTSpecial Weather StatementFFCOglethorpe, Wilkes23 min
Sep 9, 3:59 PM EDTSpecial Weather StatementFFCSumter, Webster31 min
Sep 9, 4:05 PM EDTSpecial Weather StatementFFCOglethorpe, Wilkes40 min
Sep 9, 4:35 PM EDTSpecial Weather StatementFFCSumter25 min
Sep 9, 4:46 PM EDTSpecial Weather StatementFFCWilkes14 min
Sep 9, 4:59 PM EDTSpecial Weather StatementFFCGwinnett46 min
Sep 9, 5:09 PM EDTSpecial Weather StatementFFCMacon36 min
Sep 9, 6:02 PM EDTSpecial Weather StatementFFCFloyd43 min
Sep 9, 6:08 PM EDTSpecial Weather StatementFFCBarrow, Gwinnett37 min
Sep 9, 6:48 PM EDTSpecial Weather StatementFFCBartow, Cherokee42 min
Sep 9, 6:54 PM EDTSpecial Weather StatementFFCClarke51 min
Sep 9, 7:40 PM EDTSpecial Weather StatementFFCCoweta35 min
Sep 9, 7:43 PM EDTSpecial Weather StatementFFCCherokee32 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.